What is Saridon&Reg;?

The most recent version of Saridon® contains acetaminophen, which is commonly sold under the brand name Tylenol.
In recent years, paracetamol has been shown to cause liver damage.
Caffeine is used to treat migraines, sometimes combined with paracetamol, aspirin or ibuprofen.
Caffeine is often combined with aspirin to treat migraines.
Combining Saridon with alcohol may lead to liver damage.
Prophenazone, like other similar non-steroidal anti-inflammatory drugs, may cause ulcers if used in excess.
People who suffer from migraines may benefit from taking Saridon.
Article Details
  • Written By: Tricia Ellis-Christensen
  • Edited By: O. Wallace
  • Last Modified Date: 25 October 2015
  • Copyright Protected:
    Conjecture Corporation
  • Print this Article
Free Widgets for your Site/Blog
The British had reduced the tea tax before the Boston Tea Party; the colonists were protesting their lack of input.   more...

November 29 ,  1947 :  The United Nations approved a proposal to partition Palestine.  more...

Saridon® is an over the counter pain reliever that was first sold in the 1930s. One of its initial ingredients was found to have cancer-causing elements, and the drug was discontinued. In the first decade of the 2000s, Bayer® Indonesia introduced a new formula, and the pain reliever has now been released to extremely limited markets, principally in the Philippines. The lack of information available on the new ingredient, prophenazone, has some people concerned that the drug may be unsafe and that people living in certain areas of the Philippines are possibly a test market for the ingredient.

Essentially, the new formula of Saridon®, in addition to containing prophenazone, which is described as a non-steroidal anti-inflammatory drug (NSAID), also contains paracetamol (acetaminophen) and caffeine. There are similar medications available in many mainstream markets. A popular combination in the US are drugs with acetaminophen, caffeine and aspirin, like certain Excedrin® varieties.


Clear evidence exists that combining three types of pain relievers can be effective in treating headaches, and studies sponsored by Bayer® and its associated industries suggest Saridon® does work. Caffeine is even used to treat migraines, or is combined with drugs like paracetamol and aspirin or ibuprofen. The level of paracetamol (250 mg) is safe to use, provided the directions are followed. In recent years, paracetamol has been shown to cause liver damage if recommended dosages are exceeded, if the drug is combined with alcohol, or if it is used by people who have liver disease. Dosage recommendations should be closely followed.

Concern about the medication principally involves its inclusion of prophenazone, which is described as a derivative of the product once used that created the ban on the original formula. There is very little information about the safety and effectiveness of this particular NSAID. A few anecdotal studies have linked Saridon® to extreme illness but they have not isolated that prophenazone is the cause of this illness.

Some analysts of this issue have taken a different view of the suspicion involving Saridon®. They note that what is most concerning is the failure on Bayer’s part to create any sort of Internet presence or patient information site to give people information. Others argue that the decision to restrict information to principally marketing through commercials might justify the claims the drug is being test-marketed to small communities who may have fewer medical protections, possibly to determine its safety for a larger market. Patients should always thoroughly research new medications and discuss them with their doctor to determine if it is safe for them to use.


You might also Like


Discuss this Article

Post your comments

Post Anonymously


forgot password?